U.S. doctors online nowAsk doctors free
Greece
A member asked about a female:

Can the infanrix hexa vaccine (which includes hepatitis b) cause elevated liver enzymes ast and alt? if yes, is this dangerous for an infant?

2 doctor answers6 doctors weighed in
Dr. Clarene Cress
Specializes in Pediatrics
Vaccine unlikely to: cause liver injury, which is usually detected by analyzing AST and ALT. Mild elevations of AST and ALT might be seen from inflammation of the muscle of the thigh from the injection itself, but this quickly resolves. The vaccine has had extensive studies and is highly recommended.
Dr. Anatoly Belilovsky
Pediatrics 36 years experience
2 answers:: 1. Hexa contains only a single protein component of Hep B and cannot cause Hepatitis by itself; 2. AST/ALT elevation can be a sign of a significant problem in an infant, and needs a thorough workup. With problems such as biliary atresia or galactosemia, this needs to be done sooner rather than later.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 16, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.